MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC. 4.0MM COMPRESSION SCREW SYSTEM - HEADLESS

TREACE MEDICAL CONCEPTS, INC. 4.0MM COMPRESSION SCREW SYSTEM - HEADLESS
Model Number SK26
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an initial bunion surgery on (b)(6) 2021, 8 screws, 2 plates, and 2 compression screws were removed on (b)(6) 2021 due to pain and both compression screws being loose.After the removal, the patient indicates the pain "is mostly gone".There was no other report of any patient impact or injury as a result of this event.
 
Additional Manufacturer Narrative
It was reported that after an initial bunion surgery on (b)(6) 2021, one of three compression screws in the patient's big toe was removed on (b)(6) 2021 due to pain and being "too long" (mdr# 3011623994-2022-00008).On (b)(6) 2021, the patient underwent another procedure to remove the remaining hardware (mdr# 3011623994-2022-00011) due to pain and the other two compression screws being loose.No device was returned for evaluation.The patient indicated that upon hardware removal, there were no deficiencies or malfunctions found with any tmc device, but she believes the compression screws which were described as "rocking back and forth, hallowing out" her bone, were too large for her bones and implanted at an incorrect angle eventually resulting in stress fractures.Since the hardware was removed, the patient indicated that although she is still in physical therapy which is painful, the pain in her foot is mostly gone and her movement has improved.Although a number of factors could have contributed to what was reported, the most likely cause cannot be determined based on the available information.However, improper device selection or placement, and/or post-operative activity could potentially lead to loosening hardware.The instructions for use, lbl 1405-9056, identifies warnings related to postoperative care and the surgical technique, lbl 1405-9095, instructs on proper device selection and the proper method for inserting compression screws.The company will supplement this mdr as necessary and appropriate.

Brand Name
4.0MM COMPRESSION SCREW SYSTEM - HEADLESS
Common Device Name
SCREW
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC.
203 fort wade road, suite 150
ponte vedra FL 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
203 fort wade road, suite 150
ponte vedra FL 32081
Manufacturer Contact
julia white
203 fort wade road, suite 150
ponte vedra, FL 32081
9043735940
MDR Report Key13552760
Report Number3011623994-2022-00010
Device Sequence Number20130310
Product Code HWC
UDI-Device Identifier00853114006198
UDI-Public00853114006198
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172617
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2023
Device Model NumberSK26
Device Lot Number34604
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale